Alert archive / Colorado / Red Flag Warnings in 2022
Red Flag Warning 27, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at May 14, 2022, 2:21 AM MDT for 7 counties in Colorado. It took effect at May 14, 2022, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2022, 2:21 AM MDT (08:21 UTC)
- In effect from
- May 14, 2022, 12:00 PM MDT
- Expired
- May 14, 2022, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Arapahoe County, CO, Clear Creek County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Park County, CO
The radar
The Denver radar (KFTG), 55 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 8.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4317 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
131 WWUS85 KBOU 140821 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 221 AM MDT Sat May 14 2022 ...Critical Fire Weather Conditions for the southern foothills, South Park, and the Palmer Divide... COZ214-216-241-150000- /O.UPG.KBOU.FW.A.0020.220514T1700Z-220515T0200Z/ /O.NEW.KBOU.FW.W.0027.220514T1800Z-220515T0100Z/ Central and Southeast Park County- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Elbert/Central and East Douglas Counties Above 6000 Feet- 221 AM MDT Sat May 14 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 214, 216, AND 241. The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon today to 7 PM MDT this evening. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 214, 216 and 241. * Timing...Red Flag Warning starting 12 PM this afternoon to 7 PM this evening. * Winds...West 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 11 percent. * Impacts...Any fire that starts will have the potential to spread rapidly. Avoid burning or any outdoor activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
082 WWUS85 KBOU 141946 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 146 PM MDT Sat May 14 2022 COZ214-216-241-150100- /O.CON.KBOU.FW.W.0027.000000T0000Z-220515T0100Z/ Central and Southeast Park County- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Elbert/Central and East Douglas Counties Above 6000 Feet- 146 PM MDT Sat May 14 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK, THE SOUTHERN FRONT RANGE FOOTHILLS AND PALMER DIVIDE... * Affected Area...Fire Weather Zones 214, 216 and 241. * Timing...Red Flag Warning will remain in effect through 7 PM this evening. * Winds...West 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 11 percent. * Impacts...Any fire that starts will have the potential to spread rapidly. Avoid burning or any outdoor activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
287 WWUS85 KBOU 150048 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 648 PM MDT Sat May 14 2022 COZ214-216-241-150200- /O.EXP.KBOU.FW.W.0027.000000T0000Z-220515T0100Z/ Central and Southeast Park County- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Elbert/Central and East Douglas Counties Above 6000 Feet- 648 PM MDT Sat May 14 2022 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK, THE SOUTHERN FRONT RANGE FOOTHILLS AND PALMER DIVIDE... Humidity is slow to improve in some areas but winds have decreased and should stay moderate this evening and overnight. Humidity should improve more significantly by late evening. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at May 13, 11:44 PM MDT, 2 hours 37 minutes earlier.
Area forecast discussion, May 13, 11:44 PM MDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1144 PM MDT Fri May 13 2022 .UPDATE... Issued at 736 PM MDT Fri May 13 2022 Very few changes for the evening forecast update. Satellite shows high clouds over most of the urban corridor this evening as a result of a weak mountain wave. Winds have died down over the past couple of hours with just a few gusty spots along the base of the Foothills. Will allow the RFW to expire as scheduled. The grids are largely unchanged as the previous forecast was in good shape. && .SHORT TERM...(This evening through Saturday) Issued at 216 PM MDT Fri May 13 2022 Moderate to strong zonal flow aloft will continue across the region through this evening, Very dry airmass place with gusts of 35-40 mph over the higher terrain, with gusts 25-30 mph over the northeast plains. The winds will decrease later this evening under mostly clear skies. On Saturday, another very warm and dry afternoon is expected. The flow aloft will weaken a bit as the stronger mid level winds shift northward. In spite of less wind, elevated to near critical fire danger will still exist, but the areal coverage will decrease. Reference the fire weather discussion to additional details. .LONG TERM...(Saturday night through Friday) Issued at 230 PM MDT Fri May 13 2022 Upper ridging is in place for the CWA Sunday through Monday night. Benign synoptic scale energy is progged on the QG Omega fields Saturday night through Monday night. The flow aloft is pretty weak over the CWA Sunday through Monday with 25 to 45 knot westerly flow. The low level winds should be mainly normal diurnal patterns, however a weak cold front moves in early Sunday morning. For moisture, is it pretty dry into Monday, before is some low level moisture increases during the afternoon. There is pretty decent CAPE around on Monday afternoon and evening, especially over the eastern half of the plains. Will keep the CWA dry through Monday morning, then leave the late day/evening pops in. For temperatures, Sunday's highs are close to Saturday's and Monday's are too. For the later days, Tuesday through Friday, models basically show zonal flow into Thursday with a couple weak short waves embedded Tuesday and Wednesday. Later Thursday into Friday, southwesterly flow aloft is progged ahead of a decent looking upper trough that is advertised for next weekend. We'll see. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1134 PM MDT Fri May 13 2022 Typical drainage winds will occur through Saturday morning for all terminals. Winds will remain under 10kts through the forecast period and wind direction will shift north Saturday afternoon. It is possible all sites can become light and variable under 7kts late afternoon through Saturday night. No ceiling or visibility impacts are anticipated. Cloud decks will trend FEW to SCT at 20-22k ft. && .FIRE WEATHER... Issued at 216 PM MDT Fri May 13 2022 Widespread critical fire weather conditions will continue into this evening, the wind and humidity will gradually recover after 8 pm. Very warm and dry conditions are expected again on Saturday. Criteria for low humidity will again be met, but the criteria for wind should be more marginal. Elevated to near critical conditions will still exist again on Saturday. Areas of greatest concern include Middle Park, South Park, Cheyenne Ridge and Palmer Divide where gusts 25-30 mph are most likely. Area of greatest concern will be South Park, the southern foothills and Palmer Divide so have issued a Fire Weather Watch for these areas. Elevated to critical fire weather conditions are expected on Thursday afternoon into the evening for much of the plains and foothills of the CWA. && .BOU WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from 11 AM MDT Saturday through Saturday evening for COZ214-216-241. && UPDATE...Hiris SHORT TERM......Coop LONG TERM.......Koop AVIATION...AD FIRE WEATHER....Coop/Koop
Hazardous weather outlook, May 13, 11:01 AM MDT, 15 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1101 AM MDT Fri May 13 2022 COZ030>051-141715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1101 AM MDT Fri May 13 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT TODAY FOR SOUTH PARK...THE FRONT RANGE FOOTHILLS...I-25 CORRIDOR...AND ALL OF THE NORTHEAST PLAINS... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight A warm, very dry and breezy pattern will continue today across the region. Gusty westerly winds are expected through early this evening, with gusts from 30 to 40 mph. The strongest gusts will occur in and near the Foothills, Cheyenne Ridge, Palmer Divide and South Park. Widespread critical fire weather conditions exist across the Front Range eastward across the northeast plains. Avoid any outdoor burning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Warm, dry and breezy conditions can be expected Saturday, although winds should be a little weaker than today resulting in slightly relaxed fire weather conditions. By Monday afternoon and evening, a couple strong to severe storms will be possible across the eastern plains. Tuesday may also feature a few strong storms across the plains as low level moisture and instability increase. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
Nearby
Red Flag Warnings in Colorado, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.